# SDR 20001025SH020

- Difficulty date: October 13, 2000
- Submitted: October 25, 2000
- Operation: General aviation
- Aircraft: N5926U
- Make and model: Piper PA-28-140
- Aircraft serial: 2826739
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Fork
- Part number: 6332906
- Condition: Corroded
- Location: Nlg
- Part time: 5,848 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION, DISCOVERED EXFOLIATION CORROSION ON INNER SURFACE OF FORK.  AREA OF CORROSION WAS .50 INCH WIDE, 3.50 INCHES LONG, AND .10 INCH KEEP.  STARTING FROM UPPER ANCHOR NUT ON LT SIDE AND EXTENDING UPWARD AROUND UPPER/INNER CURVE.  REPLACED FORK ASSEMBLY.  FORK IS ALUMINUM AND ANCHOR NUT IS STEEL, POSSIBLE DISSIMILAR METAL CORROSION IN ADDITION TO EXFOLIATION/INTERGRANULAR.  (X)
